Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Sep 8, 2025, 4:22 PM EDT for Miami-Dade County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2025, 4:22 PM EDT (20:22 UTC)
- Expired
- Sep 8, 2025, 6:15 PM EDT
- In force
- 113 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 26 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WGUS52 KMFL 082022
FFWMFL
FLC086-082215-
/O.NEW.KMFL.FF.W.0007.250908T2022Z-250908T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
422 PM EDT Mon Sep 8 2025
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 615 PM EDT.
* At 422 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Hialeah, Coral Gables, Miami Springs, Miami International
Airport and Allapattah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2576 8026 2578 8029 2582 8026 2582 8023
2580 8021
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
ATV1 follow-up statement
169
WGUS72 KMFL 082207
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
607 PM EDT Mon Sep 8 2025
FLC086-082217-
/O.EXP.KMFL.FF.W.0007.000000T0000Z-250908T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
607 PM EDT Mon Sep 8 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING FOR
NORTHERN MIAMI-DADE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2576 8026 2578 8029 2582 8026 2582 8023
2580 8021
$$
ATVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:48 PM EDT, 3 hours 34 minutes earlier. Its key messages:
- Updated at 1215 PM EDT Mon Sep 8 2025
- Heavy rainfall in a short period of time could result in localized flooding.
- Excessive cloud to ground lightning is possible with storms, When Thunder Roars Go Indoors.
Area forecast discussion, Sep 8, 12:48 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 1248 PM EDT Mon Sep 8 2025 ...New UPDATE, AVIATION... .KEY MESSAGES... Updated at 1215 PM EDT Mon Sep 8 2025 - Heavy rainfall in a short period of time could result in localized flooding. - Excessive cloud to ground lightning is possible with storms, When Thunder Roars Go Indoors. && .UPDATE... Issued at 1215 PM EDT Mon Sep 8 2025 Analysis early this afternoon reveals an atmosphere that remains conducive for pockets of heavy rainfall and isolated localized flooding. ACARS and mesoanalysis observational data depict a saturated vertical profile with a classic Skinny CAPE orientation, PWAT values close to the 90th percentile for the date, slow mid and upper level wind vectors, and light southerly to southwesterly 850mb flow. In addition, all three major components for thunderstorm development will be met today which are: 1) Moisture, 2) Instability, and 3) Lift. Moisture continues to stream northwards from the Gulf and Caribbean via light southerly flow, Instability will continue to increase as diurnal heating continues to allow for us to heat up. Lift will be generated by sea-breeze circulations and outflow boundaries as they collide and interact with each other. While widespread rainfall accumulations of less than 1 inch are forecast, locations directly underneath slow moving thunderstorms could pick up several inches of rainfall in a short period of time. Rainfall rates of 3-5 inches an hour may result in localized bulls-eyes of higher precipitation, which may cause street/urban flooding if it occurs over vulnerable poor- drainage urban areas. Mesoscale models have been pretty fickle lately, depicting different solutions from run to run. Rather than focusing on potential convective evolution, I'll just focus on the two main pressing hazards which are: 1) heavy rainfall/localized flooding and 2) cloud to ground lightning. && .SHORT TERM... (Today through Tuesday) Issued at 334 AM EDT Mon Sep 8 2025 Model and synoptic analyses depict a deep mid/upper lvl trough descending upon the US east coast, while a sfc stationary boundary remains stretched across the central Gulf and central Fl. An attendant low meanders around the eastern Gulf waters. Meanwhile, the northern half of the peninsula remains at the base of the trough, which may contribute a little better dynamic support for stronger thunderstorms this afternoon. In general, the synoptic setup will be very similar to the previous days as abundant moisture remains trapped across SoFlo, with PWATs from MFL upper air and model soundings remaining in the 2.2-2.5" range. NBM and ensembles keep high-end POPs in place for the short term, mainly in the 75 to 85 percent range each afternoon. Also, pressure gradients remain very weak, with light S/SW flow prevailing across the area. Sea breeze boundaries should again be the focal points for deeper convection. High-res solutions show max rainfall in the 1-2" in general, but with potential for locally isolated 3" or higher. WPC is keeping all of SoFlo under a marginal risk of excessive rainfall (level 1 of 4), mainly for this afternoon, along with potential for isolated risk of flash flooding. Slow-moving or stationary thunderstorms over urban areas may produce the ideal conditions for significant flooding in urban metro areas. Some storms may become strong (isolated severe cells possible), with main hazards being gusty winds, lightning strikes and heavy rain. Similar to yesterday, the expected widespread cloud cover in the afternoon hours should not preclude daytime heating during the morning hours. Therefore, max temps should again reach the upper 80s over northern areas, and low-mid 90s elsewhere before shower and thunderstorm activity intensifies. The overall weather pattern continues on Tuesday, with the aforementioned stationary front still lingering across C FL keeping abundant moisture in place. Max POPs also remain in the 75-85% range, and a repeat of daytime heating/sea breeze and outflow boundary interactions. && .LONG TERM... (Tuesday night through Sunday) Issued at 334 AM EDT Mon Sep 8 2025 The rather soggy/moist weather pattern continues through much of the week as model guidance keep a lingering front around C FL through at least Thursday, then very slowly pushing it southward through the weekend. The above normal moisture will linger over SoFlo, with ensembles still showing potential for a low developing around the northern portions of the peninsula later in the week. Uncertainty remains high regarding the details of this feature and its potential impacts. The overall wet pattern should continue through the end of the work week. The risk of flooding will likely peak in the Wed-Thu timeframe as the boundary slides into the southern tip of the peninsula. Then beginning on Fri, drier air finally begins to filter from the north and POPs slowly decrease. But enough remnant moisture should remain in place for at least high-end scattered coverage through Sunday. Maybe the first true change in the ongoing weather pattern will be a likely drop in temperatures for the weekend with the arrival of a drier/slightly cooler air mass behind the FROPA. Not much cooler, but afternoon max temps will likely be in the mid-upper 80s by Saturday. && .AVIATION... (18Z TAFS) Issued at 1215 PM EDT Mon Sep 8 2025 Light west-southwesterly flow continues at the time of 18z TAF issuance, however sea-breeze circulations should veer winds onshore along both coasts shortly with SHRA/TSRA developing between 18-20z and overspreading the region. TEMPOs have been added to better time out potential terminals impacts (erratic wind shifts, sub MVFR cigs and vis). L/V winds will prevail after sunset. && .MARINE... Issued at 334 AM EDT Mon Sep 8 2025 A light to moderate south-southwesterly wind continues today across most of the local waters, becoming generally light and variable by mid week. Scattered to numerous showers and thunderstorms will be possible each day through the forecast period with rough seas and gusty winds briefly accompanying thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 90 78 91 / 70 70 40 60 West Kendall 76 90 76 91 / 60 70 30 60 Opa-Locka 77 91 77 92 / 70 70 40 60 Homestead 76 89 76 90 / 60 60 30 50 Fort Lauderdale 76 90 77 91 / 70 70 50 60 N Ft Lauderdale 77 91 78 92 / 70 80 50 70 Pembroke Pines 77 92 77 93 / 70 70 40 60 West Palm Beach 76 90 76 91 / 70 80 60 70 Boca Raton 75 91 76 92 / 70 80 50 70 Naples 77 89 77 90 / 70 80 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...Hadi
In the hours before
Local storm report, Sep 8, 3:20 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
320 PM EDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Flood 2 WSW Liberty City 25.82N 80.24W
09/08/2025 Miami-Dade FL Trained Spotter
Trained spotter reports minor street
flooding in Brownsville on NW 36th Street
between Northwest 37th Ave and Northwest
22nd Ave. Spotter mentioned that water was
across both lanes in low spots.
&&
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:39 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 66 min |
| Sep 8, 3:07 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 8, 3:07 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Sep 8, 3:36 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 84 min |
| Sep 8, 4:14 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 106 min |
| Sep 8, 4:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Sep 8, 4:38 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 8, 5:04 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 56 min |
| Sep 8, 5:12 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 93 min |
| Sep 8, 5:20 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Sep 8, 6:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 63 min |
| Sep 8, 6:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Sep 8, 6:49 PM EDT | Special Marine Warning | MFL | 26 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.